Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 89, NWS Nashville, TN

June 2, 2004Benton County, Humphreys County, Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 2, 2004, 7:34 PM CDT for Benton County, Humphreys County, Perry County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2004, 7:34 PM CDT (00:34 UTC)
Expired
Jun 2, 2004, 8:20 PM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Benton County, TN, Humphreys County, TN, Perry County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 5:10 PM CDTSevere Thunderstorm WatchSPC5 hr
Jun 2, 5:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2004-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2004-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1302 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1472 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

188 
WUUS54 KOHX 030034
SVRBNA
TNC005-085-135-030120-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
733 PM CDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN TENNESSEE
  HUMPHREYS COUNTY IN TENNESSEE
  PERRY COUNTY IN TENNESSEE

* UNTIL 820 PM CDT

* AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 20 MILES NORTHWEST OF LOBELVILLE...OR 14 MILES
  SOUTH OF CAMDEN...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  6 MILES NORTH OF LOBELVILLE AROUND 805 PM CDT

THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL, WHICH
MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY
BUILDING AND AVOID WINDOWS.

LAT...LON 3597 8819 3578 8821 3572 8772 3594 8761

$$
END/JAO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:02 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jun 2, 3:02 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
302 PM CDT WED JUN 2 2004

.DISCUSSION...AT 19Z, A SURFACE BOUNDARY STRETCHED ACROSS NORTHERN
AND WESTERN KENTUCKY, WITH SIGNIFICANTLY LOWER DEW POINTS ON THE
NORTH SIDE OF THE FRONT. LOOK FOR THE FRONT TO DROP THROUGH THE MID
STATE OVERNIGHT, GIVING OUR SOUTHERN COUNTIES A GREATER SHOT AT
OVERNIGHT THUNDERSTORMS THAN THE REMAINDER OF THE FORECAST AREA.

THE STORM PREDICTION CENTER HAS PLACED MOST OF MIDDLE TENNESSEE
UNDER A SLIGHT RISK OF SEVERE WEATHER THROUGH 12Z TOMORROW. BUT
GIVEN THE CURRENT PROXIMITY OF THE FRONT, AND ITS PREDICTED MOVEMENT
OVERNIGHT, STILL BELIEVE THE FOCUS WILL BE ACROSS OUR SOUTHERN
COUNTIES.

BY TOMORROW, THE BULK OF THE MOISTURE WILL HAVE SHIFTED TO OUR
SOUTH, BRINGING SLIGHTLY COOLER TEMPERATURES WHILE VIRTUALLY
ELIMINATING ANY CHANCE OF PRECIPITATION FOR TOMORROW AFTERNOON
THROUGH SATURDAY.

AFTER A FEW PLEASANT DAYS UNDER HIGH PRESSURE AND MOSTLY SUNNY
SKIES, THE NEXT FRONT WILL PULL CLOSE TO THE OHIO VALLEY BY SUNDAY
EVENING. A CENTER OF LOW PRESSURE IS FORECAST TO DEVELOP OVER
CENTRAL ILLINOIS BY 06Z MONDAY, AND WILL DRAG A COLD FRONT NEAR THE
MID STATE, IF NOT THROUGH IT ALTOGETHER. AT ANY RATE, THIS WILL BE
OUR NEXT RAIN-PRODUCER.
&&

.BNA WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Jun 2, 9:53 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
953 AM CDT WED JUN 2 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
953 AM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL CROSS THE REGION TODAY, BRINGING SCATTERED
THUNDERSTORMS TO THE MID STATE. THERE IS A SLIGHT RISK OF SOME
STORMS REACHING SEVERE CRITERIA, WITH LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF WEATHER SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED
THIS AFTERNOON AS THUNDERSTORMS DEVELOP.

ROSE

In the hours before

Local storm report, Jun 2, 5:16 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             3 S JAMESTOWN           36.39N 84.94W
06/02/2004  1.75 INCH        FENTRESS           TN   LAW ENFORCEMENT

            GATEWOOD FORD ROAD GOLFBALL SIZE HAIL

&&

31
Special weather statement, Jun 2, 6:05 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
605 PM CDT WED JUN 2 2004

TNZ058-022330-
LEWIS-
605 PM CDT WED JUN 2 2004

A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL LEWIS COUNTY JUST
EAST OF HOHENWALD. SMALL HAIL...STRONG GUSTY WINDS AND DANGEROUS
LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM WAS MOVING TO THE
EAST AROUND 15 MILES AN HOUR.

PERSON IN THE PATH OF THIS STORM SHOULD TAKE SHELTER IN A STURDY
BUILDING.

31
Local storm report, Jun 2, 6:44 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
644 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             BELL BUCKLE             35.59N 86.35W
06/02/2004  0.75 INCH        BEDFORD            TN   TRAINED SPOTTER

&&

31
Local storm report, Jun 2, 7:02 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
702 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     10 NW COLUMBIA          35.72N 87.18W
06/02/2004                   MAURY              TN   LAW ENFORCEMENT

            TREE DOWN NEAR WATER VALLEY

&&

31
Local storm report, Jun 2, 7:03 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
703 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             BIG SANDY               36.23N 88.09W
06/02/2004  1.75 INCH        BENTON             TN   LAW ENFORCEMENT

&&

31
Local storm report, Jun 2, 7:30 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
730 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             6 SSE MOUNT JULIET      36.13N 86.48W
06/02/2004  1.25 INCH        WILSON             TN   PUBLIC

MED

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:09 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart51 min
Jun 2, 7:16 PM CDTSevere Thunderstorm WarningOHXWilson44 min
Jun 2, 7:33 PM CDTSevere Thunderstorm WarningOHXRutherford57 min
Jun 2, 7:46 PM CDTTornado WarningOHXMontgomery, Stewart29 min
Jun 2, 7:50 PM CDTSevere Thunderstorm WarningOHXHickman55 min
Jun 2, 7:59 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Wilson61 min
Jun 2, 8:14 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson46 min
Jun 2, 8:43 PM CDTSevere Thunderstorm WarningOHXHickman47 min
Jun 2, 8:45 PM CDTFlash Flood WarningOHXDeKalb, Wilson2 hr
Jun 2, 8:59 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson46 min
Jun 2, 9:00 PM CDTSevere Thunderstorm WarningOHXPutnam45 min
Jun 2, 9:03 PM CDTSevere Thunderstorm WarningOHXDeKalb, Wilson57 min
Jun 2, 9:13 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson47 min
Jun 2, 9:22 PM CDTSevere Thunderstorm WarningOHXCumberland38 min
Jun 2, 9:27 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson33 min
Jun 2, 10:15 PM CDTFlash Flood WarningOHXCumberland3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.